MAUDE Adverse Event Report: BARD ACCESS SYSTEMS HICKMAN 10F TRIPLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS HICKMAN 10F TRIPLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 0606460
Medical Device Problem Codes Break (1069); Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device is pending return to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that the catheter has an alleged split that was found during use.There was no patient injury reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Investigation summary: one 10 fr t/l hickman cv catheter.It was noted that the white-hub extension leg had a longitudinal s-shaped split in its lumen just proximal to the trifurcation.When the split was viewed under magnification, it was noted that the split had a granular surface near the center of the split and a smoother surface with striations towards the ends.The white-hub extension leg was noted to be occluded distal to the trifurcation before and after decontamination, with leaking observed from the split site.The other extension legs were both patent to infusion and aspiration with no leaks observed.Based on the findings associated with the identified split, the investigation is confirmed for the reported leak, specifically an external leak due to a burst.Per the evaluation results, the split site was longitudinal, s-shaped and had a granular surface.These are characteristics typical of a burst due to over-pressurization.Additionally, it was noted that the lumen was occluded distal to the trifurcation.Therefore, it is possible that over-pressurization due to flushing against an occlusion contributed to the reported event.However, the definitive root cause could not be determined based upon available information.

Brand Name
HICKMAN 10F TRIPLE-LUMEN CV CATHETER WITH SURECUFF TISSUE INGROWTH CUFF
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7535742
Report Number3006260740-2018-01043
Device Sequence Number19245666
Product Code LJS
UDI-Device Identifier00801741052002
UDI-Public(01)00801741052002
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K830233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,foreign,health profe
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/14/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0606460
Device Catalogue Number0606460
Device Lot NumberHUBR1642
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/22/2018
Initial Date Received by Manufacturer 05/01/2018
Supplement Date Received by Manufacturer02/03/2019
Initial Report FDA Received Date05/22/2018
Supplement Report FDA Received Date02/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1